MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 70 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 70 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number TDNS070Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The trudi device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.The name, phone and email address of the initial reporter are not available / reported.The product was received in the product analysis lab on 02-mar-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.A review of manufacturing documentation associated with this lot 2103237 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a procedure on (b)(6) 2023, the 70° trudi nav suction device (tdns070z / 2103237) stopped tracking on the trudi navigation system.The suction device was replaced and the issue was resolved; the procedure continued.There was no negative impact to the patient.On 16-feb-2023, additional information was received.The information indicated that the 70° trudi nav suction device was reprocessed, however, the number of time it had been reprocessed was not available / known by reporter.Sterilization method used is per instructions for use (ifu) recommendation.When the reported issue of the suction device not tracking was observed, the icon on the trudi navigation monitor was green.Relating to whether there was any error message on the trudi navigation monitor, the information indicated that ¿they did not mention what the error message said.¿ the suction device was plugged in after registration.Based on the additional information received on 16-feb-2023, the event has been deemed usfda reportable under title 21 cfr 203 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile trudi suction device was received contained in the decontamination pouch.Visual inspection was performed.There was no damage observed.The electrical functionality was tested, and sensor connectivity, isolation between sensor and shield, isolation between sensor and eeprom io, isolation between sensor and eeprom gnd, isolation between shield and eeprom io and isolation between shield and eeprom gnd values were found to be unstable.Shield connectivity to body and eeprom connectivity were within specification.The reported issue documented in the complaint was confirmed due to the failure observed during the electrical test.A corrective and preventive action (capa) is currently investigating suction tool failures.As part of acclarent¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SUCTION, 70 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16487347
Report Number3005172759-2023-00007
Device Sequence Number6758434
Product Code PGW
UDI-Device Identifier10705031245884
UDI-Public10705031245884
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTDNS070Z
Device Catalogue NumberTDNS070Z
Device Lot Number2103237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown